Ohio, 2022Damaging Winds in Ohio, June 22, 2022
June 22, 2022 · NWS ILN · 15 events in 9 counties and zones
Scattered thunderstorms developed during the afternoon hours along a cold front moving through the Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $155,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed during the afternoon hours along a cold front moving through the Ohio Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 22, 1:14 PM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 22, 1:14 PM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
214 PM EDT Wed Jun 22 2022
.SYNOPSIS...
Scattered thunderstorms are expected today as a cold front
moves through the region. Dry conditions will return for
Thursday through Saturday before additional precipitation
chances return to the region for Sunday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A cold front will work through the region today. There will be
quite a bit of instability however little in the way of shear.
Expect scattered thunderstorms to develop for the afternoon to
early evening hours. With high DCAPE values there is the
potential that some of these storms will be severe with damaging
winds the primary threat. Cannot rule out an isolated hail
report as well.
Temperatures are already into the 80s to close to 90 degrees in
some locations. The combination of heat and humidity will lead
to heat index values near 100 in some areas. Due to this, have
continued the heat advisory across portions of the region.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
Cold front pushes south of the CWA early in the evening,
bringing an end to convection. Drier air moves in behind the
front as high pressure moves from the Midwest into the Ohio
Valley by Thursday.
Skies clear overnight, with temperatures dropping into the low
to mid 60s. Thursday will be less humid with plenty of sunshine,
and high temperatures in the lower to mid 80s.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Unseasonably dry air will settle into the OH Vly for the start
of the long term period in the wake of the front's progression
through the region later today into tonight. This will allow for
daytime highs generally a few degrees above normal while
overnight lows will generally be a few degrees below normal with
the more substantial diurnal swings expected due to the dry
airmass for Friday. Highs in the upper 80s to around 90 degrees
are expected Friday, with temps Friday/Friday night generally
2-3 degrees warmer than Thursday/Thursday night, respectively.
More substantial moisture advection E into the area will evolve by
early Saturday as the midlevel ridge centered over the lower MS Rvr
Vly nudges slightly, and rather briefly, into the OH Vly. This will
allow for hot and more humid conditions on Saturday, most likely the
warmest day in the long term stretch, with highs in the low to mid
90s and DPs reaching back into the lower 60s in a few spots. There
are some uncertainties regarding cloud cover, and the corresponding
impact on temps, into the area Saturday as a midlevel disturbance
initially over MO/IL weakens with SE progression during the daytime
Saturday.
A muggy night is likely in store Saturday night in the pre-frontal
environment as the next system approaches the OH Vly by Sunday.
Aloft, the aforementioned ridge will flatten as a trof digs from the
upper Midwest into the Great Lakes region Sunday into Monday. Model
guidance remains in good agreement showing a front moving through
the region sometime Sunday into Sunday night. Still some subtle
timing differences in the envelope of solutions, which will
undoubtedly have an impact of daytime highs Sunday and lows Sunday
night, but confidence is high in a return to drier and more
seasonably mild temps once again early next week. The frontal
progression through the area will offer renewed chances for showers
and storms, but the window for such activity looks to be rather
brief in nature immediately ahead of the front Sunday and/or Sunday
evening. This will likely be the only substantial/widespread pcpn
chance through the long term period locally, continuing the recent
stretch of drier-than-normal conditions.
Cooler and drier air settles back into the area for the beginning of
next workweek, offering another stretch of mild temps with
unseasonably dry air across the ILN FA.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
A frontal boundary will continue to work through the region this
afternoon and into the early evening hours. Expect showers and
thunderstorms to develop around to just south of KDAY. Showers
and thunderstorms will move through the area TAF sites this
afternoon into the early evening hours before moving south of
the region. There will be the potential for some reduced vsbys
with the thunderstorm activity. Drier air will work into the
area tonight and therefore limited any fog mention at KLUK to
MVFR conditions at this time.
OUTLOOK...Valley fog will be possible Friday morning. Thunderstorms
possible on Sunday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory until 7 PM EDT this evening for OHZ054-055-
061>065-070>074-077>082-088.
KY...Heat Advisory until 7 PM EDT this evening for KYZ089>100.
IN...Heat Advisory until 7 PM EDT this evening for INZ066-073>075-
080.
&&
SYNOPSIS...BPP
NEAR TERM...Novak
SHORT TERM...BPP
LONG TERM...KC
AVIATION...NovakHazardous weather outlook, Jun 22, 4:26 AM EST, 10 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Wilmington OH
526 AM EDT Wed Jun 22 2022
INZ050-058-059-OHZ026-034-035-042>046-051>053-056-060-230930-
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union OH-Delaware-Miami-Champaign-Clark-Licking-Preble-
526 AM EDT Wed Jun 22 2022
This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio and West Central Ohio.
.DAY ONE...Today and tonight.
Isolated storms are possible this afternoon. A strong thunderstorm
with gusty winds cannot be ruled out.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ066-073>075-080-KYZ089>100-OHZ054-055-061>065-070>074-077>082-088-
230930-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Madison-Franklin OH-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-
Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-
Adams-Pike-Scioto-
526 AM EDT Wed Jun 22 2022
...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, Central Ohio, South Central Ohio,
Southwest Ohio and West Central Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Additionally, scattered storms are expected this afternoon into
early evening. A few strong to severe storms will be possible, with
gusty to isolated damaging winds being the primary threat. Isolated
hail will also be possible.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 22, 12:22 PM EST, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Wilmington OH
122 PM EDT Wed Jun 22 2022
INZ050-058-059-OHZ044>046-051>053-056-060-221930-
Wayne-Fayette IN-Union IN-Logan-Union OH-Delaware-Miami-Champaign-
Clark-Licking-Preble-
Including the cities of Richmond, Connersville, Liberty,
West College Corner, Bellefontaine, Marysville, Delaware, Troy,
Piqua, Tipp City, Urbana, Springfield, Newark, Eaton, and Camden
122 PM EDT Wed Jun 22 2022
...HEAT INDEX VALUES IN THE UPPER 90S THIS AFTERNOON...
The combination of heat and humidity has allowed for heat index
values in the upper 90s to near 100 this afternoon. Drink plenty
of fluids, stay in an air-conditioned room, stay out of the sun,
and check up on relatives and neighbors. Young children and pets
should never be left unattended in vehicles under any
circumstances.
Thunderstorm Wind, Montgomery
- When
- June 22, 2:27 PM EST to 2:29 PM EST
- Where
- Montgomery County, 0.63 mi NNW of Oak Ridge
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $250
- Reported by
- Trained Spotter
- Coordinates
- 39.658, -84.135
A few large branches were downed near the intersection of Hewitt Avenue and Whipp Road.
Thunderstorm Wind, Greene
- When
- June 22, 2:35 PM EST to 2:45 PM EST
- Where
- Greene County, 2.14 mi NNE of Pogue Corners
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- State Official
- Coordinates
- 39.630, -83.960
Several trees and power lines were downed across southern Greene County.
Thunderstorm Wind, Warren
- When
- June 22, 3:00 PM EST to 3:02 PM EST
- Where
- Warren County, 2.76 mi ENE of Lebanon Brownies Arp
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 39.410, -84.150
Several trees were downed near the intersection of State Route 123 and Interstate 71.
Thunderstorm Wind, Butler
- When
- June 22, 3:00 PM EST to 3:02 PM EST
- Where
- Butler County, 1.65 mi SE of Millville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 39.367, -84.625
A large tree fell through the top of a park building, causing significant damage.
Thunderstorm Wind, Butler
- When
- June 22, 3:03 PM EST to 3:05 PM EST
- Where
- Butler County, 0.69 mi N of Pisgah
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Trained Spotter
- Coordinates
- 39.330, -84.630
Several trees and powerlines were downed along Cleves Road.
Thunderstorm Wind, Clinton
- When
- June 22, 3:13 PM EST to 3:15 PM EST
- Where
- Clinton County, 0.87 mi NE of Ogden
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 39.440, -83.910
Large branches and wires were downed.
Thunderstorm Wind, Clinton
- When
- June 22, 3:13 PM EST to 3:15 PM EST
- Where
- Clinton County, 1.6 mi E of Ogden
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 39.430, -83.890
Two large branches were downed. One damaged a wooden fence.
Thunderstorm Wind, Hamilton
- When
- June 22, 3:27 PM EST to 3:29 PM EST
- Where
- Hamilton County, 0.54 mi E of Valley Jct
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 39.170, -84.770
Several trees and power lines were downed in Whitewater Township.
Thunderstorm Wind, Fairfield
- When
- June 22, 3:50 PM EST to 3:52 PM EST
- Where
- Fairfield County, 1.27 mi WNW of Beals
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $250
- Reported by
- Trained Spotter
- Coordinates
- 39.890, -82.770
Several large tree limbs were downed.
Thunderstorm Wind, Fairfield
- When
- June 22, 4:10 PM EST to 4:12 PM EST
- Where
- Fairfield County, 1.74 mi NE of Dumontville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 39.790, -82.600
A few trees were downed across northern Fairfield County.
Thunderstorm Wind, Brown
- When
- June 22, 4:48 PM EST to 4:50 PM EST
- Where
- Brown County, 1.44 mi E of Russellville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 38.867, -83.753
A tree was downed along Russellville-Winchester Road.
Thunderstorm Wind, Brown
- When
- June 22, 4:50 PM EST to 4:52 PM EST
- Where
- Brown County, Georgetown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 38.870, -83.900
A couple of trees were downed in the Georgetown area.
Thunderstorm Wind, Scioto
- When
- June 22, 5:17 PM EST to 5:19 PM EST
- Where
- Scioto County, 1.4 mi ENE of Lucasville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 38.890, -82.957
A few trees were downed along Thomas Hollow Road.
Thunderstorm Wind, Scioto
- When
- June 22, 5:20 PM EST to 5:22 PM EST
- Where
- Scioto County, 1.9 mi NNW of Clarktown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 38.876, -82.913
A few trees were downed along Blue Run Township Road.
Thunderstorm Wind, Scioto
- When
- June 22, 5:42 PM EST to 5:44 PM EST
- Where
- Scioto County, 1.55 mi N of Sugar Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 38.742, -83.075
A few trees were downed along Careys Run Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, June 22 to 23, 20223 deaths · 2 events
- Damaging Winds and Lightning Strike in Virginia, June 22, 2022$4.2 million · 80 kt wind · 44 events
- Lightning Strike in California, June 22, 20221 death · 1 event
- Damaging Winds and Lightning Strike in Virginia, June 22, 2022$96,000 · 52 kt wind · 34 events
- Flood and Hail in Pennsylvania, June 22, 2022$133,000 · 1 in hail · 25 events
- Damaging Winds in Kentucky, June 22, 2022$54,000 · 50 kt wind · 26 events
- Damaging Winds in Virginia, June 22, 2022$65,000 · 60 kt wind · 14 events
- Hail and Damaging Winds in Pennsylvania, June 22, 202265 kt wind · 49 events
- Flash Flooding and Hail in West Virginia, June 22 to 23, 2022$24,000 · 1 in hail · 27 events
- Damaging Winds in Kentucky, June 22, 2022$48,000 · 50 kt wind · 7 events
- Damaging Winds in Maryland, June 22, 2022$28,000 · 55 kt wind · 6 events
- Hail and Damaging Winds in West Virginia, June 22, 2022$26,000 · 1 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1024573, 1024576, 1024578, 1024580, 1024581, 1024582, 1024585, 1024589, 1024590, 1024591, 1024592, 1024593, 1024595, 1024596, 1024597.